MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 40; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 40; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 199721640
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: kwp; kwq; mnh; mni; osh.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is jnj representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 the patient underwent for an unknown surgery.During the surgery, the screw has inner thread damaged due to multiple trying to engage correction key while the correction key has the inner grey part isn¿t locked.It was unknown if the surgery completed successfully.The patient outcome unknown.This complaint involves seven (7) devices.This report is for (1) 5.5 exp verse screw 6.0 x 40.This report is 1 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d11: concomitant product added to complaint.Investigation summary background: 1.Screw damage due to correction key damage 2.Inner grey part isn't locked.11/11/2020 updated event description: this complaint involves seven (7) devices.11/19/2020 updated event description: the screw has inner thread damaged due to multiple trying to engage correction key while the correction key has the inner grey part isn¿t locked.Investigation flow: device interaction/functional.Visual inspection: the 5.5 exp verse screw 6.0 x 4.0 (p/n: 199721640, lot #: 224314) was returned and received at us cq.Upon visual inspection, it was observed that the head of the screw was locked in the monoaxial position.Per the system guide dsus/spn/0115/0747(1), the polyaxial screw converts to a monoaxial screw upon tightening of the set screw.The system guide indicates that exceeding the system torque may result in failure of the implant.Upon loosening of the set screw, the screw head should become mobile again.Functional test: a functional assessment was performed on the complaint device.The head of the screw was unable to be moved from the received position.The returned verse correction keys (p/n: 199721000, lot #: 206341) was able to assemble to the verse screw.The verse correction key is being investigated in a different (b)(4).Can the complaint can be replicated with the returned device.Dimensional inspection: the outer diameter of the screw head was measured to be within the specification.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Dwg-887046545, rev b/a.Dwg-887042533, rev: a.Dsus/spn/0115/0747(1).No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: the complaint condition is confirmed for the 5.5 exp verse screw 6.0 x 4.0 (p/n: 199721640, lot #: 224314).There is no indication that a design or manufacturing issue has caused the complaint condition and the possible root cause is over-torqueing of the set screws, however no definitive root cause could be identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6- the complaint condition is confirmed for the 5.5 exp verse screw 6.0 x 4.0 (p/n: 199721640, lot #: 224314).There is no indication that a design or manufacturing issue has caused the complaint condition and the possible root cause is over-torqueing of the set screws, however no definitive root cause could be identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code: 199721640.Lot : 224314.Was electronically reviewed and the non-conformance nr-0112669.Has been observed during the manufacturing process, sorting done as part of the nr guaranty the product quality.The product was released on: 26.11.2018.Device history batch: null.Device history review: null.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE SCREW 6.0 X 40
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10945390
Report Number1526439-2020-02350
Device Sequence Number19509554
Product Code NKB
UDI-Device Identifier10705034442280
UDI-Public10705034442280
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721640
Device Catalogue Number199721640
Device Lot Number224314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer01/28/2021
02/02/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date01/29/2021
02/03/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE SCREW 6.0 X 40; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; 5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY